Flood, Kittitas
- When
- May 9, 2:36 PM PST to May 14, 6:00 AM PST
- Where
- Kittitas County, 1.54 mi WNW of Nelson to 0.94 mi WNW of Nelson
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 47.211, -121.078
Water flowed over roads to a depth of 6-10 inches in the vicinity of Heron Drive and Nighthawk Lane as well as flowing around several houses on Morning Dove Lane. Areas of standing water due to the rise of the water table.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Water flowed over roads to a depth of 6-10 inches in the vicinity of Heron Drive and Nighthawk Lane as well as flowing around several houses on Morning Dove Lane. Areas of standing water due to the rise of the water table.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 9, 1:37 PM PST, 59 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 237 PM PDT THU MAY 9 2013 CORRECTED TO ADD PRELIMINARY POINT TEMPERATURES AND POPS .SHORT TERM...TONIGHT THROUGH SUNDAY AFTERNOON...A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE INTERIOR PACIFIC NORTHWEST THROUGH SUNDAY AFTERNOON. SINKING AIR ASSOCIATED WITH THE HIGH PRESSURE WILL PRODUCE WELL ABOVE NORMAL HIGH TEMPERATURES EACH DAY. THE LATEST 12Z MODEL GUIDANCE SLOWS DOWN THE ARRIVAL OF A PACIFIC COLD FRONT IN THE FORECAST AREA UNTIL SUNDAY NIGHT. AS SUCH HIGH TEMPERATURES ON SUNDAY ARE EXPECTED TO CONTINUE WELL ABOVE NORMAL, IN THE 80S. OTHERWISE, MOISTURE, DAYTIME HEATING, AND AFTERNOON INSTABILITY WILL PRODUCE ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS EACH DAY OVER THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS OCCURRING IN THE AFTERNOON AND EVENING WHERE SHOWERS DEVELOP. POLAN .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...LARGE SCALE TROUGH WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY PUTTING AN END TO THE UPPER LEVEL RIDGE PATTERN THAT HAS BEEN ESTABLISHED ACROSS THE PACIFIC NW FOR QUITE SOME TIME. IT WILL BE REPLACED BY A MORE ZONAL FLOW WITH ANOTHER TROUGH TO IMPACT THE AREA LATER IN THE WEEK. THE TIMING OF THE SECOND TROUGH IS IN QUESTION AS THE ECMWF AND GFS ARE NOT IN PARTICULARLY GOOD AGREEMENT. FOR SUNDAY EVENING...EXPECT ONGOING THUNDERSTORMS FROM THE AFTERNOON TO CONTINUE IN THE EAST DURING AT LEAST THE EARLY EVENING...WITH THE THREAT FOR SOME STRONG TO SEVERE STORMS GIVEN STRENGTHENING VERTICAL WIND SHEAR AHEAD OF THE UPPER LEVEL TROUGH. THE TROUGH WILL SWING THROUGH ON MONDAY AND IF THERE IS SUFFICIENT HEATING...ANOTHER ROUND OF STRONG STORMS COULD OCCUR OVER THE EASTERN MOUNTAINS DURING THE AFTERNOON BEFORE SWEEPING EAST OF THE AREA BY EVENING. MUCH COOLER AND SOMEWHAT DRIER WEATHER IS IN STORE FOR MID WEEK BEFORE ANOTHER STORM SYSTEM ARRIVES FOR LATE WEDNESDAY OR THURSDAY. 78 && .AVIATION...00Z TAFS...VFR CONDITIONS WITH MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THE PERIOD. THE EXCEPTION WILL BE AT KBDN AND KRDM WHERE SOME CUMULUS BUILDUPS AND ISOLATED -SHRA/-TSRA ARE POSSIBLE. WILL CARRY A VCSH GROUP THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS WILL GENERALLY BE LIGHT AT 12 KT OR LESS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... PDT 53 87 57 88 / 0 0 0 0 ALW 59 88 62 89 / 0 0 0 0 PSC 53 90 57 93 / 0 0 0 0 YKM 56 89 58 92 / 0 0 0 0 HRI 52 91 57 91 / 0 0 0 0 ELN 52 87 55 90 / 0 10 10 0 RDM 45 86 49 85 / 20 20 10 10 LGD 44 84 50 84 / 20 10 10 10 GCD 49 87 51 86 / 30 20 20 10 DLS 53 90 57 89 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : YELLOW GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/78/78
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PDT THU MAY 9 2013 ORZ049-050-502-503-505-506-509-WAZ030-101300- GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS-EAST SLOPES OF THE OREGON CASCADES- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- 600 AM PDT THU MAY 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTHEAST OREGON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY OVER CENTRAL AND NORTHEAST OREGON. THESE STORMS WILL BE IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY THROUGH SUNDAY OVER CENTRAL AND NORTHEAST OREGON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT THU MAY 9 2013
ORZ502-092215-
NORTHERN BLUE MOUNTAINS OF OREGON OR-
246 PM PDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 315
PM PDT...
AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MINAM...OR 30 MILES EAST OF
MILTON-FREEWATER...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LAT...LON 4575 11780 4566 11779 4568 11800 4586 11788
4581 11777
TIME...MOT...LOC 2147Z 017DEG 11KT 4575 11782
MDVThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453489.